Alert archive / Texas / Freeze Warnings in 2015

Freeze Warning 4, NWS Midland/Odessa, TX

November 11, 20155 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this freeze warning at Nov 11, 2015, 3:50 AM CST for 5 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Nov 11, 2015, 11:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2015, 3:50 AM CST (09:50 UTC)
In effect from
Nov 11, 2015, 11:00 PM CST
Expired
Nov 12, 2015, 8:00 AM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WWUS74 KMAF 110950
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CST WED NOV 11 2015

...HIGH WIND WARNING IN EFFECT THROUGH THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS...

...FREEZE WARNING IN EFFECT THURSDAY MORNING FOR SOUTHEAST NEW
MEXICO...WESTERN PERMIAN BASIN...UPPER TRANS PECOS...AND GUADALUPE
MOUNTAINS...

...HARD FREEZE WARNING IN EFFECT THURSDAY MORNING FOR THE DAVIS
MOUNTAINS AND MARFA PLATEAU...

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR CULBERSON
COUNTY AND NORTHERN LEA COUNTY...

.A STRONG UPPER LEVEL TROUGH SWINGING ACROSS THE ROCKIES THIS
MORNING WILL MOVE NORTHEAST ACROSS THE PLAINS. AS THIS OCCURS
WESTERLY WINDS WILL INCREASE SIGNIFICANTLY ACROSS THE AREA. EXPECT
WILL REACH HIGH WIND CRITERIA OVER THE GUADALUPE MOUNTAINS...
WITH WIND ADVISORY CRITERIA BEING MET IN THE VAN HORN/HIGHWAY 54
CORRIDOR AND OVER NORTHERN LEA COUNTY.

COLD AND DRY SURFACE HIGH PRESSURE WILL SET UP ACROSS THE AREA
LATE TONIGHT AND EARLY THURSDAY MORNING. FREEZING TEMPERATURES
WILL BE POSSIBLE FOR SEVERAL HOURS ACROSS SOUTHEAST NEW MEXICO AND
WESTERN PORTIONS OF WEST TEXAS RESULTING IN A LIGHT FREEZE. A HARD
FREEZE WILL BE POSSIBLE ACROSS THE MARFA PLATEAU AND DAVIS
MOUNTAIN AREAS WHERE TEMPERATURES SHOULD BE COLDER.

NMZ027-TXZ258-112300-
/O.UPG.KMAF.FZ.A.0002.151112T0500Z-151112T1300Z/
/O.NEW.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/
/O.CON.KMAF.HW.W.0019.000000T0000Z-151111T2100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
250 AM MST WED NOV 11 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM MST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...HIGH WINDS...THROUGH THIS AFTERNOON. FREEZING
  TEMPERATURES...EARLY THURSDAY MORNING.

* WINDS...WEST WINDS 40 TO 55 MPH WITH GUSTS TO 70 MPH POSSIBLE.

* TEMPERATURES...30 TO 32.

* IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 
  62/180 IN AND NEAR GUADALUPE PASS. AVIATION INTERESTS MAY 
  EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG 
  DOWNWARD AIRFLOWS. PILOTS SHOULD BE ALERT FOR STANDING WAVE 
  CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. THURSDAY 
  MORNING FREEZE IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING 
  WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ057-112300-
/O.UPG.KMAF.FZ.A.0002.151112T0500Z-151112T1300Z/
/O.NEW.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/
/O.CON.KMAF.WI.Y.0009.000000T0000Z-151111T2100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
350 AM CST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
7 AM CST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS...THROUGH THIS AFTERNOON. FREEZING
  TEMPERATURES...EARLY THURSDAY MORNING.

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 POSSIBLE.

* TEMPERATURES...30 TO 32.

* IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO 
  SOUTH ORIENTED ROADS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD 
  AIRFLOWS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR 
  OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. THURSDAY MORNING 
  FREEZE IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER 
  MAY FREEZE...MOVE POTTED PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ074-080-112300-
/O.UPG.KMAF.FZ.A.0002.151112T0500Z-151112T1300Z/
/O.NEW.KMAF.HZ.W.0001.151112T0500Z-151112T1300Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA
350 AM CST WED NOV 11 2015

...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
7 AM CST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...26 TO 28.

* IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY 
  FREEZE...MOVE POTTED PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

NMZ028-033-034-TXZ045-050-058>060-067-112300-
/O.UPG.KMAF.FZ.A.0002.151112T0500Z-151112T1300Z/
/O.NEW.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
MONAHANS
350 AM CST WED NOV 11 2015 /250 AM MST WED NOV 11 2015/

...FREEZE WARNING IN EFFECT FROM 11 PM CST /10 PM MST/ THIS
EVENING TO 7 AM CST /6 AM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM CST /10 PM MST/
THIS EVENING TO 7 AM CST /6 AM MST/ THURSDAY. THE FREEZE WATCH IS
NO LONGER IN EFFECT. 

* TEMPERATURES...30 TO 32. 

* IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY 
  FREEZE...MOVE POTTED PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ029-112100-
/O.EXA.KMAF.WI.Y.0009.000000T0000Z-151111T2100Z/
NORTHERN LEA COUNTY-
INCLUDING THE CITY OF...TATUM
250 AM MST WED NOV 11 2015

...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

* TIMING...WINDS...THROUGH THIS AFTERNOON. 

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 POSSIBLE.

* IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO 
  SOUTH ORIENTED ROADS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD 
  AIRFLOWS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR 
  OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. THURSDAY MORNING 
  FREEZE IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER 
  MAY FREEZE...MOVE POTTED PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
479 
WWUS74 KMAF 112038
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CST WED NOV 11 2015

...FREEZE WARNING IN EFFECT THURSDAY MORNING FOR SOUTHEAST NEW
MEXICO...WESTERN PERMIAN BASIN...UPPER TRANS PECOS...AND GUADALUPE
MOUNTAINS...

...HARD FREEZE WARNING IN EFFECT THURSDAY MORNING FOR THE DAVIS
MOUNTAINS AND MARFA PLATEAU...

...HIGH WIND WARNING CANCELLED FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY CANCELLED FOR CULBERSON COUNTY AND NORTHERN LEA
COUNTY...

.COLD AND DRY SURFACE HIGH PRESSURE WILL SET UP ACROSS THE AREA
LATE TONIGHT AND EARLY THURSDAY MORNING. FREEZING TEMPERATURES
WILL BE POSSIBLE FOR SEVERAL HOURS ACROSS SOUTHEAST NEW MEXICO AND
WESTERN PORTIONS OF WEST TEXAS RESULTING IN A LIGHT FREEZE. A HARD
FREEZE WILL BE POSSIBLE ACROSS THE MARFA PLATEAU AND DAVIS
MOUNTAIN AREAS WHERE TEMPERATURES SHOULD BE COLDER.

WINDS HAVE DECREASED BELOW HIGH WIND WARNING AND WIND ADVISORY
CRITERIA. GUSTY WINDS WILL PERSIST ACROSS THE REGION THROUGH THIS
AFTERNOON AND DIMINISH BY THIS EVENING. 

NMZ027-TXZ258-121300-
/O.CAN.KMAF.HW.W.0019.000000T0000Z-151111T2100Z/
/O.CON.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
138 PM MST WED NOV 11 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM MST THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

* TEMPERATURES...30 TO 32.

* IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY
  FREEZE...MOVE POTTED PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ057-121300-
/O.CAN.KMAF.WI.Y.0009.000000T0000Z-151111T2100Z/
/O.CON.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
238 PM CST WED NOV 11 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
7 AM CST THURSDAY...
...WIND ADVISORY IS CANCELLED...

* TEMPERATURE...30 TO 32.

* IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY 
  FREEZE...MOVE POTTED PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ029-112145-
/O.CAN.KMAF.WI.Y.0009.000000T0000Z-151111T2100Z/
NORTHERN LEA COUNTY-
INCLUDING THE CITY OF...TATUM
138 PM MST WED NOV 11 2015

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA.

$$

TXZ074-080-121300-
/O.CON.KMAF.HZ.W.0001.151112T0500Z-151112T1300Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA
238 PM CST WED NOV 11 2015

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 7 AM CST THURSDAY...

* TEMPERATURE...26 TO 28.

* IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY 
  FREEZE...MOVE POTTED PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

NMZ028-033-034-TXZ045-050-058>060-067-121300-
/O.CON.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
MONAHANS
238 PM CST WED NOV 11 2015 /138 PM MST WED NOV 11 2015/

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM CST /10 PM MST/
THIS EVENING TO 7 AM CST /6 AM MST/ THURSDAY...

* TEMPERATURES...30 TO 32.

* IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY 
  FREEZE...MOVE POTTED PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
035 
WWUS74 KMAF 120936
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 AM CST THU NOV 12 2015

...FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR SOUTHEAST
NEW MEXICO...WESTERN PERMIAN BASIN...UPPER TRANS PECOS...AND
GUADALUPE MOUNTAINS...

...HARD FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR THE
DAVIS MOUNTAINS AND MARFA PLATEAU...

.A COLD AND DRY SURFACE RIDGE HAS SET UP OVER THE AREA THIS
MORNING. FREEZING TEMPERATURES ARE EXPECTED FOR SEVERAL HOURS
ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN PORTIONS OF WEST TEXAS
RESULTING IN A LIGHT FREEZE. A HARD FREEZE IS EXPECTED THIS
MORNING ACROSS THE MARFA PLATEAU AND DAVIS MOUNTAINS WHERE
TEMPERATURES SHOULD BE COLDER.

TXZ074-080-121400-
/O.EXT.KMAF.HZ.W.0001.000000T0000Z-151112T1400Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA
336 AM CST THU NOV 12 2015

...HARD FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* TEMPERATURE...26 TO 28.

* IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY 
  FREEZE...MOVE POTTED PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

NMZ027-028-033-034-TXZ045-050-057>060-067-258-121400-
/O.EXT.KMAF.FZ.W.0004.000000T0000Z-151112T1400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
336 AM CST THU NOV 12 2015 /236 AM MST THU NOV 12 2015/

...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS
MORNING...

* TEMPERATURES...30 TO 32.

* IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY 
  FREEZE...MOVE POTTED PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 11, 3:26 AM CST, 24 minutes earlier.

Area forecast discussion, Nov 11, 3:26 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
326 AM CST WED NOV 11 2015

.DISCUSSION...
Upper trough centered over Colorado early this morning extends south
across AZ/NM.  This trough will quickly swing onto the plains by
early afternoon and lift northeastward.  Expect weak ridging to
build in behind it.

This morning have patchy low clouds over the east with high clouds
drifting up from the SW.  As the upper trough passes it will push a
Pacific front across the area early today with a blustery west wind
in its wake.  A west wind has already spread across most of NM and
and should pass across most of W TX by sunrise with gusts picking up
by afternoon.  A High Wind Warning is in effect today for the
Guadalupe Mtns with a Wind Advisory for the Culberson Co zone mainly
for the Delaware Mtns.  Have added northern Lea Co to the
advisory... but not central Lea or Eddy as it does not appear they
will reach criteria.  Never the less it will be windy day for most
of the area... could even see some blowing dust mainly north.

Will be cooler behind the Pac front with highs generally in the 60s
the next several days.  The Pac front will also push most of the low
level moisture from the region.  Much of the western part of the
area could have a freeze tonight.  Looks like high clouds may
continue to drift over which would not be as conducive for a freeze
as clear skies... however the low and mid levels will be dry.  Will
upgrade the Freeze Watch to a Freeze Warning.  Most locations in the
warning will experience a light freeze except for the Marfa
Plateau/Davis Mtns where a hard freeze is possible.  What does not
freeze tonight will have to wait about a week before freezing temps
return to the forecast.  The wind will come back around to the E/SE
Thursday which will slowly begin to bring moisture back into the
region but temps will remain cool.

There will be a low chance of rain over the weekend as a weak upper
trough swings in from the west.  May see a stronger trough approach
early next week but not expecting much precip with it.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX                  68  37  65  40  /   0   0   0   0
CARLSBAD NM                    67  30  63  33  /   0   0   0   0
DRYDEN TX                      78  45  69  48  /   0   0   0   0
FORT STOCKTON TX               69  38  67  42  /   0   0   0   0
GUADALUPE PASS TX              57  35  57  37  /   0   0   0   0
HOBBS NM                       64  31  62  34  /   0   0   0   0
MARFA TX                       62  26  62  31  /   0   0   0   0
MIDLAND INTL AIRPORT TX        68  35  65  40  /   0   0   0   0
ODESSA TX                      69  36  65  41  /   0   0   0   0
WINK TX                        69  32  66  39  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 2 PM MST this afternoon FOR THE
     FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
     Guadalupe Mountains of Eddy County.

     Freeze Warning from 10 PM this evening to 6 AM MST Thursday FOR
     THE FOLLOWING ZONES... Central Lea County...Eddy County
     Plains...Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe
     Mountains of Eddy County...Southeast Plains/BLM
     Roswell/LNZ...Southern Lea County.

     Wind Advisory until 2 PM MST this afternoon FOR THE FOLLOWING
     ZONES... Northern Lea County...Southeast Plains/BLM
     Roswell/LNZ.

TX...High Wind Warning until 2 PM MST this afternoon FOR THE
     FOLLOWING ZONES... Guadalupe Mountains.

     Freeze Warning from 11 PM CST /10 PM MST/ this evening to 7 AM
     CST /6 AM MST/ Thursday FOR THE FOLLOWING ZONES...
     Andrews...Gaines...Guadalupe Mountains...Loving...Reeves
     County and Upper Trans Pecos...Van Horn and Highway 54
     Corridor...Ward...Winkler.

     Hard Freeze Warning from 11 PM this evening to 7 AM CST Thursday
     FOR THE FOLLOWING ZONES... Davis/Apache Mountains Area...
     Marfa Plateau.

     Wind Advisory until 3 PM CST this afternoon FOR THE FOLLOWING
     ZONES... Van Horn and Highway 54 Corridor.

&&

84/72
Hazardous weather outlook, Nov 11, 3:29 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 AM CST WED NOV 11 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-120930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
329 AM CST WED NOV 11 2015 /229 AM MST WED NOV 11 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
THROUGH THIS AFTERNOON...WHERE STRONG WINDS 40 TO 55 MPH
SUSTAINED WITH GUSTS TO 70 MPH OR GREATER ARE EXPECTED.

WIND ADVISORY IS IN EFFECT FOR VAN HORN AND HIGHWAY 54 CORRIDOR
AND NORTHERN LEA COUNTY THROUGH THIS AFTERNOON...FOR WEST WINDS
25 TO 35 MPH.

DRY AND WINDY TO VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP
AREAWIDE TODAY WITH NEAR CRITICAL FIRE WEATHER CONDITIONS FAVORED
ACROSS SOUTHEAST NEW MEXICO...THE LOWER ELEVATIONS OF THE TRANS
PECOS...AND PARTS OF THE PERMIAN BASIN.

A FREEZE WARNING IS IN EFFECT BEGINNING LATE TONIGHT FOR SOUTHEAST
NEW MEXICO...WESTERN PERMIAN BASIN...UPPER TRANS PECOS...AND THE
GUADALUPE MOUNTAINS. A HARD FREEZE WARNING IS ALSO IN EFFECT FOR
THE MARFA PLATEAU AND DAVIS MOUNTAIN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FREEZE WARNING WILL BE IN EFFECT THROUGH EARLY THURSDAY MORNING
FOR SOUTHEAST NEW MEXICO...WESTERN PERMIAN BASIN...UPPER TRANS
PECOS...AND THE GUADALUPE MOUNTAINS. A HARD FREEZE WARNING WILL BE
IN EFFECT FOR THE MARFA PLATEAU AND DAVIS MOUNTAIN AREAS THROUGH
EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:50 AM CSTHard Freeze WarningMAF28 hr

Nearby

Freeze Warnings in Texas, 2015Freeze Warnings in New Mexico, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.